Alert archive / Guam / Flash Flood Watches in 2021

Flash Flood Watch 1, NWS Guam

June 21, 2021

NWS Guam issued this flash flood watch at Jun 21, 2021, 4:01 AM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2021, 4:01 AM CDT (09:01 UTC)
Expired
Jun 22, 2021, 12:29 AM CDT
In force
20 hr
Issued by
NWS Guam
Flood severity
None

The text

As transmitted.

701 
WGMY60 PGUM 210901
FFAGUM

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tiyan GU
701 PM ChST Mon Jun 21 2021

GUZ001>004-212000-
/O.NEW.PGUM.FF.A.0001.210621T0901Z-210622T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Guam-Rota-Tinian-Saipan-
701 PM ChST Mon Jun 21 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

The National Weather Service in Tiyan has issued a

* Flash Flood Watch for a portion of the Marianas, including the 
  following areas, Rota Island, Guam Island, Tinian Island and 
  Saipan Island.

* Through Tuesday evening.

* Heavy showers and thunderstorms associated with Tropical 
  Depression 06W will affect the islands beginning late tonight and 
  increase through the morning Tuesday.

* Torrential rains could lead to flash flooding in low-lying and 
  poor-drainage areas.

Rainfall of 3 to 5 inches with locally heavier amounts are possible 
through Tuesday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Aydlett
1 follow-up statement
821 
WGMY60 PGUM 220529
FFAGUM

Flood Watch
National Weather Service Tiyan GU
329 PM ChST Tue Jun 22 2021

GUZ001>004-220630-
/O.CAN.PGUM.FF.A.0001.000000T0000Z-210622T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Guam-Rota-Tinian-Saipan-
329 PM ChST Tue Jun 22 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for Guam, Rota, Tinian and Saipan is no longer 
in effect.

Heavy, widespread showers associated with Tropical Depression 06W 
have moved to the west of the islands. While additional showers will 
pass over the islands tonight, flooding is no longer expected to 
pose a threat.

$$

Aydlett

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this flash flood watch went out at Jun 20, 6:33 PM CDT, 9 hours 28 minutes earlier.

Area forecast discussion, Jun 20, 6:33 PM CDT, 9 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
933 AM ChST Mon Jun 21 2021

.Update...
Activity has erroded ahead of the developing tropical system.
Trimmed scattered showers until later this afternoon.

&&

.Prev discussion... /issued 810 AM ChST Mon Jun 21 2021/

Marianas Synopsis...
Light winds winds and isolated showers and thunderstorms prevail over
the Marianas this morning. A circulation located to the southeast of
Guam is expected to bring increasingly inclement weather to the Marianas.

Discussion...
No changes made to the forecast. The continuing forecast concern is
the circulation southeast of Guam near 11N148E this morning. Many
models continue to show it as a trough. It may be that the system is
too small to be seen by some of the models at this time. Used GFS
winds as this seemed most reasonable. Earlier GFS runs were a little
over the top on winds but the latest seems reasonable. Actually the
winds seemed a little low so adjusted upwards a few knots. Track
takes the circulation south of Guam by Tuesday passing west by
Tuesday night. At this time the system seems smaller than an average
tropical cyclone so the higher winds will be confined to near Guam.
With the small size of the system broke up the zones with Guam alone
and the other three separate. Uncertainty on strength of the system
continues but at least tropical depression strength is likely. As the
system is small have 15 to 25 mph over Guam on Tuesday. The 6Z run of
the Hi-res ARW hinted at winds up to 45 knots over Guam, although
latest run of that model is lower. At this time feel that a gust to
40 mph is not out of the question in the heavier showers and this was
noted in the SPS. As mentioned all models take the disturbance south
of Guam but these models may not have initialized as far north as the
system really is. With it already at 11N it could pass very close to
Guam. Rainfall amounts could be between 2 to 4 inches between today
and Wednesday. Numerous showers and isolated thunderstorms are
expected Wednesday as convergence in the wake of the system remain
over the Marianas.

Marine/Surf...
The three buoys showed seas around 3 feet. They all depicted an
east swell. Tanapag and Ritidian both had a northwest swell. The
east swell will persist through the forecast while the northwest one
will end by tonight. Neither swell is large enough at this time to
produce large surf with heights of only 2 to 4 feet on east facing
reefs and 3 to 5 on north and west facing reefs. The rip current risk
will be moderate on north and west facing reefs the next few days.
As the circulation near Guam continues to develop, winds and seas are
expected to increase Tuesday. As it will be closer to Guam and it is
a relatively small system winds of 15 to 25 knots with gusts to 30
knots are possible. Lower winds are expected over Rota, Tinian and
Saipan. Seas will also be higher over the Guam coastal waters
increasing briefly  up to 9 feet Tuesday. Surf will also increase on
east facing reefs as winds and swells increase. Expect Surf up to
9 feet on east facing reefs tonight through Tuesday night.

Tropical systems...
Still watching the circulation near Guam and it is now the subject of
a TCFA. As mentioned above the system is still developing with
future track and intensity uncertain. At this time expect that at
least tropical depression strength is highly likely. It is a smaller
than average system and much of the winds and heavier rain will be
closer to Guam.

Eastern Micronesia...

The main features to watch over the next few days are a modestly
strengthening ITCZ that's currently trying to expand towards
Majuro, with a gradual westward expansion as we head towards the
weekend. A surface trough currently extends from a weak low well
south of Kosrae, with this trough curving east then northeast
through Makin and towards the dateline.

The latest visible imagery showers scattered clouds near this
feature southwest of Ebon, before becoming widespread cloud cover
with at least scattered showers and a few thunderstorms within 150
miles of it, becoming more vertically stretched in convective
coverage east of Majuro. The latest GFS loop of the Galvez-
Davidson Index (GDI) shows these features nicely with a modest
strengthening seen, especially Thursday into Friday. This looks to
increase your rainfall chances at Majuro somewhere during that
time frame. Farther west at Kosrae and Pohnpei, look for mainly
isolated showers to be the main weather feature for the remainder
of the work week, with minimal winds and seas expected area-wide.

Western Micronesia...

The main weather maker here is a slowly developing tropical
circulation centered between Guam and Chuuk. With this system
leaving Chuuk, improving conditions with isolated showers look to
be your main concerns for the next few days. For Yap and Palau, as
the tropical system heads towards Guam, it's expected to be west
of the Marianas by wednesday, slowly strengthening as it does so.
This is seen in the wind fields at both locations (mainly northern
Palau and Yap) as winds will oscillate between southeast and
southwest as the system strengthens. Although no real moisture
influx is seen to affect either location in terms of better
convective potential, Yap will be the closest to the system and it
wouldn't be surprising if later numerical guidance indicated a
brief window of better shower or thunderstorm potential here.
Otherwise, look for isolated showers with minimal winds and seas
expected to continue.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...None.
Marianas Waters...None.
&&

Marianas: Ziobro
Micronesia: Doll

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 12:19 AM CDTTropical Storm WatchGUM22 hr
Jun 21, 12:19 AM CDTTropical Storm WarningGUM22 hr
Jun 21, 12:55 AM CDTHigh Surf AdvisoryGUM25 hr
Jun 21, 1:10 AM CDTSmall Craft AdvisoryGUM24 hr

Nearby

Flash Flood Watches in Guam, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.